Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 24, 2021, 6:19 PM MDT for Saguache County, Colorado. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 6:19 PM MDT (00:19 UTC)
- Expired
- Jun 24, 2021, 6:45 PM MDT
- In force
- 26 min
- Issued by
- NWS Pueblo, CO
County Saguache County, CO
The radar
The Pueblo radar (KPUX), 167 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.3 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 2107 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
662 WWUS85 KPUB 250019 SPSPUB Special Weather Statement National Weather Service Pueblo CO 619 PM MDT Thu Jun 24 2021 COZ060-065-069-072-073-250045- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- Eastern Sawatch Mountains above 11000 Ft CO- 619 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FREMONT AND NORTH CENTRAL SAGUACHE COUNTIES UNTIL 645 PM MDT... At 618 PM MDT, Doppler radar was tracking a strong thunderstorm near Bonanza, or 16 miles southwest of Decker Burn Scar, moving northeast at 35 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Southern Decker Burn Scar, western Hayden Pass Burn Scar, Bonanza and Villa Grove. LAT...LON 3813 10615 3822 10625 3844 10600 3830 10583 TIME...MOT...LOC 0018Z 229DEG 28KT 3823 10613 $$ KTS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 24, 4:08 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 24, 4:08 PM MDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 408 PM MDT Thu Jun 24 2021 .UPDATE... Issued at 407 PM MDT Thu Jun 24 2021 Updated to include severe thunderstorm watch 310 effect intil 10 pm mdt for Bent, Kiowa and Prowers Counties. && .SHORT TERM...(This evening through Friday) Issued at 332 PM MDT Thu Jun 24 2021 ...Strong to Severe Storms possible across the eastern Plains... ...Cooler and more Unsettled Weather for Friday... Current water vapor imagery and upper and upper air analysis is indicating an embedded short wave translating through the west southwest flow aloft across the region this afternoon. Blended precipitable water data indicating pwats running between 0.75 (130 percent of normal) and 1 inch (100 percent of normal) from west to east across the region, with regional radars indicating isolated to scattered showers and storms, greatest along and north of the Highway 50 corridor. SPC meso-analysis is indicating SB Capes of 500- to 1000 j/kg across the higher terrain this afternoon with capes of 1000-2000 along the Palmer Dvd through the far southeast plains, greatest along the western Kansas border. Analysis is also indicating DCapes up to 1500 j/kg and effective shears of 40 to 55 kts across the plains, again greatest along the western Kansas border. Tonight and Friday...Models continue to indicate the embedded wave helping to develop showers and storms across the region through the early evening, with the potential for strong to severe storms across El Paso County through the far southeast plains, including Kiowa, Bent, Prowers and northern portions of Baca counties, where the above mentioned parameters indicate the potential for super cell development producing hail up 1.5 inches and gusty outflow winds of 60 to 70 mph. Storms to move east into Kansas through the late evening hours, with a weak northerly surge helping to keep low level moisture in place across the plains through the day tomorrow. Overnight lows look to be in the 40s and 50s areawide. On Friday, models indicate a broad upper trough starting to dig into the Rockies, with uvv increasing across the region through the late morning and afternoon. CAPEs of up to 1000 j/kg remain progged across the higher terrain, and between 1000-1500 j/kg across the plains, combined with bulk shear values of 30-45kts, will lead to the potential for strong to severe storms once again across the plains, where SPC Day 2 outlook indicates a marginal risk along and east of the I-25 Corridor to a slight risk across the far southeast plains, with large hail and gusty outflow winds continuing to be the main risks from thunderstorms. Increased cloud cover and precipitation along with cooling aloft will lead to temperatures at to slightly cooler than seasonal levels tomorrow, with highs in the mid 70s to mid 80s across the lower elevations, and mainly in the 50s and 60s across the higher terrain. .LONG TERM...(Friday night through Thursday) Issued at 332 PM MDT Thu Jun 24 2021 ...Forecast Key Points... - Heavy rain later Saturday into Sunday may pose a flash flood threat over area burn scars. - Wet and cool pattern persist through much of next week. The mid-level pattern seems to be pretty locked in for much of the extended period, which is kind of great news as we enjoyed(?) our 2 weeks of summer and now head back into spring for a week or so. Saturday...A baggy trough swings through the area bringing in much cooler temperatures, 10-15 degrees below seasonal averages, along with ample showers and storms. Given the low-level flow coming in from the north-northeast, better chances for heavier showers and storms will lie along the high country and adjacent plains. The farther east you go, the more spotty the moisture will become but still active. Concerns for some burn scar flash flooding is present on Saturday as total precipitable waters climbs to near 0.8 inches, above average, and with slower storm motions. Surface dewpoints may be more marginal but a better fetch later in the evening and overnight hours will be able to pump in low-50 dewpoints back towards the southern Sangres. Will need to watch this activity closely, to say the least. Sunday - Thursday...Continued lingering shower and storm activity expected each day. As the week wears on though, shower and storm activity look to be more diurnally based and not as widespread as the weekend. Mid-level ridging stays put over the PacNW while downstream ridging across the east coast provide some, albeit little, wiggle room for the troughiness/bagginess aloft to push far enough east to dry us out completely. Temperatures will slowly tick upwards as well but still end several degrees below late June averages. -Heavener && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 332 PM MDT Thu Jun 24 2021 Isolated to scattered thunderstorms can be expected at COS and PUB through the early evening hours, with the best chances of storms at the terminals being at COS through 00Z. East to southeast winds of 10-15 kts can be expected at COS and PUB through the afternoon, with gusty variable winds of 30-45kts possible associated with thunderstorm outflows. Winds will become more north to northwest through the early evening, as a front moves across the eastern plains through the evening hours, with VFR conditions persisting through the overnight hours. Another round of showers and storms will be on tap across the after 18Z Friday. VFR conditions expected at ALS through the taf period, with breezy west to southwest winds 15-20kts expected through the afternoon and evening hours. Will see isolated to scattered showers and storms move across the valley through the afternoon, however, will keep VCTS in the taf at this time. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MW SHORT TERM...MW LONG TERM...HEAVENER AVIATION...MW
Hazardous weather outlook, Jun 24, 11:10 AM MDT, 7 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1110 AM MDT Thu Jun 24 2021 COZ058>089-093>099-251715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1110 AM MDT Thu Jun 24 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms can be expected across south central and southeast Colorado this afternoon and evening, with isolated thunderstorms continuing past midnight, especially across the plains north of Highway 50. The main risks with thunderstorms today will be gusty winds up to 50 mph, locally heavy rainfall and lightning. One or two strong to severe storms will be possible across the Palmer Divide and far eastern plains of Kiowa, Bent, Prowers and Baca counties with wind gusts up to 60 mph, and hail up to 1 inch possible through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be a daily chance for thunderstorms to develop across the region through the extended period, with the main threats expected to be wind gusts to 45 mph, small hail and cloud to ground lightning. More widespread convection is anticipated for Friday and Saturday, and a few of the storms on Friday across the plains may become strong to severe, producing damaging wind gusts, large hail in excess of one inch in diameter, and even an isolated tornado. The flash flooding potential will be enhanced on Saturday for area burn scars, especially across the Junkins and Spring scars, as moisture levels rise across the region. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across the Palmer Divide and the far southeast plains. 23/23
In the hours before
Special weather statement, Jun 24, 5:51 PM MDT, 28 minutes before
Special Weather Statement National Weather Service Pueblo CO 551 PM MDT Thu Jun 24 2021 COZ081-083-085-086-250030- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 551 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT... SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 630 PM MDT... At 550 PM MDT, Doppler radar was tracking a strong thunderstorm near Penrose, or 21 miles northwest of Pueblo, moving northeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Southwestern Colorado Springs, Fountain and Fort Carson. LAT...LON 3841 10492 3847 10499 3877 10487 3855 10452 TIME...MOT...LOC 2350Z 220DEG 17KT 3846 10492 KTS
Special weather statement, Jun 24, 6:08 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
608 PM MDT Thu Jun 24 2021
COZ095-250030-
Western Kiowa County CO-
608 PM MDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KIOWA COUNTY UNTIL
630 PM MDT...
At 608 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Haswell, or 35 miles northwest of Lamar, moving
northeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of north central Kiowa
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.
LAT...LON 3846 10281 3845 10306 3853 10310 3859 10300
3859 10286
TIME...MOT...LOC 0008Z 237DEG 21KT 3850 10301
CohenLocal storm report, Jun 24, 6:09 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
609 PM MDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND GST 6 ESE FALCON 38.89N 104.51W
06/24/2021 M56 MPH EL PASO CO TRAINED SPOTTER
&&Special weather statement, Jun 24, 6:12 PM MDT, 7 minutes before
Special Weather Statement National Weather Service Pueblo CO 612 PM MDT Thu Jun 24 2021 COZ086-250100- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 612 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN AND CENTRAL PUEBLO COUNTY UNTIL 700 PM MDT... At 610 PM MDT, Doppler radar was tracking showers and thunderstorms developing over northern and central Pueblo County. Wind gusts up to 55 mph will be possible with this activity, even in areas where no rain or lightning occurs. Locations impacted include... Pueblo, Pueblo Reservoir, Salt Creek, Blende, Avondale, Pueblo West and Pueblo Depot. LAT...LON 3806 10491 3823 10499 3850 10449 3821 10427 TIME...MOT...LOC 0010Z 237DEG 21KT 3821 10481 Cohen
Local storm report, Jun 24, 6:15 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
615 PM MDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL 7 ESE FALCON 38.90N 104.50W
06/24/2021 M0.88 INCH EL PASO CO TRAINED SPOTTER
&&Special weather statement, Jun 24, 6:19 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 619 PM MDT Thu Jun 24 2021 COZ060-065-069-072-073-250045- Saguache County East of Continental Divide below 10000 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- Eastern Sawatch Mountains above 11000 Ft CO- 619 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FREMONT AND NORTH CENTRAL SAGUACHE COUNTIES UNTIL 645 PM MDT... At 618 PM MDT, Doppler radar was tracking a strong thunderstorm near Bonanza, or 16 miles southwest of Decker Burn Scar, moving northeast at 35 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Southern Decker Burn Scar, western Hayden Pass Burn Scar, Bonanza and Villa Grove. LAT...LON 3813 10615 3822 10625 3844 10600 3830 10583 TIME...MOT...LOC 0018Z 229DEG 28KT 3823 10613 KTS
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:08 PM MDT | Special Weather Statement | PUB | Kiowa | 22 min |
| Jun 24, 6:12 PM MDT | Special Weather Statement | PUB | Pueblo | 48 min |
| Jun 24, 6:16 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 59 min |
| Jun 24, 6:23 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 82 min |
| Jun 24, 6:24 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 66 min |
| Jun 24, 6:27 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Jun 24, 6:34 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Jun 24, 6:42 PM MDT | Special Weather Statement | PUB | Pueblo | 48 min |
| Jun 24, 6:48 PM MDT | Tornado Warning | PUB | Prowers | 25 min |
| Jun 24, 7:14 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 76 min |
| Jun 24, 7:24 PM MDT | Special Weather Statement | PUB | El Paso | 36 min |
| Jun 24, 7:33 PM MDT | Special Weather Statement | PUB | Kiowa | 27 min |
| Jun 24, 7:41 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 64 min |
| Jun 24, 8:43 PM MDT | Special Weather Statement | PUB | Kiowa | 32 min |
| Jun 24, 8:45 PM MDT | Special Weather Statement | PUB | Kiowa | 45 min |
| Jun 24, 9:45 PM MDT | Special Weather Statement | PUB | Bent | 30 min |
| Jun 24, 10:11 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 34 min |
| Jun 24, 10:31 PM MDT | Special Weather Statement | PUB | Crowley | 29 min |
| Jun 24, 10:46 PM MDT | Special Weather Statement | PUB | Bent | 29 min |
| Jun 24, 10:55 PM MDT | Special Weather Statement | PUB | Crowley | 35 min |
| Jun 25, 12:03 AM MDT | Special Weather Statement | PUB | Kiowa | 27 min |
| Jun 25, 12:33 AM MDT | Special Weather Statement | PUB | Huerfano | 27 min |
| Jun 25, 12:10 PM MDT | Special Weather Statement | PUB | Las Animas | 50 min |
| Jun 25, 12:23 PM MDT | Special Weather Statement | PUB | Pueblo | 52 min |
| Jun 25, 12:29 PM MDT | Special Weather Statement | PUB | Huerfano | 46 min |
| Jun 25, 12:44 PM MDT | Flash Flood Warning | PUB | Custer, Fremont, Saguache | 73 min |
| Jun 25, 12:44 PM MDT | Special Weather Statement | PUB | 46 min | |
| Jun 25, 12:55 PM MDT | Special Weather Statement | PUB | Pueblo | 50 min |
| Jun 25, 1:04 PM MDT | Special Weather Statement | PUB | Las Animas | 41 min |
| Jun 25, 1:18 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 72 min |
| Jun 25, 1:22 PM MDT | Special Weather Statement | PUB | 38 min | |
| Jun 25, 1:22 PM MDT | Special Weather Statement | PUB | Otero | 38 min |
| Jun 25, 1:23 PM MDT | Special Weather Statement | PUB | Elbert | 37 min |
| Jun 25, 1:33 PM MDT | Special Weather Statement | PUB | Pueblo | 42 min |
| Jun 25, 1:39 PM MDT | Special Weather Statement | PUB | Bent | 51 min |
| Jun 25, 1:45 PM MDT | Special Weather Statement | PUB | Pueblo | 45 min |
| Jun 25, 1:50 PM MDT | Special Weather Statement | PUB | Otero | 40 min |
| Jun 25, 1:54 PM MDT | Special Weather Statement | PUB | Huerfano | 36 min |
| Jun 25, 2:01 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 74 min |
| Jun 25, 2:04 PM MDT | Special Weather Statement | PUB | El Paso | 26 min |
| Jun 25, 2:05 PM MDT | Special Weather Statement | PUB | Saguache | 40 min |
| Jun 25, 2:05 PM MDT | Special Weather Statement | PUB | Huerfano | 25 min |
| Jun 25, 2:06 PM MDT | Special Weather Statement | PUB | Elbert | 24 min |
| Jun 25, 2:06 PM MDT | Special Weather Statement | PUB | Las Animas | 39 min |
| Jun 25, 2:17 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
| Jun 25, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa, Rio Grande, Saguache | 53 min |
| Jun 25, 2:28 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| Jun 25, 2:35 PM MDT | Special Weather Statement | PUB | El Paso | 25 min |
| Jun 25, 2:44 PM MDT | Special Weather Statement | PUB | Douglas | 16 min |
| Jun 25, 2:50 PM MDT | Special Weather Statement | PUB | Alamosa | 40 min |
| Jun 25, 2:56 PM MDT | Special Weather Statement | PUB | Bent | 49 min |
| Jun 25, 2:59 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 61 min |
| Jun 25, 3:00 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
| Jun 25, 3:15 PM MDT | Special Weather Statement | PUB | Kiowa | 45 min |
| Jun 25, 3:40 PM MDT | Special Weather Statement | PUB | Prowers | 50 min |
| Jun 25, 3:48 PM MDT | Special Weather Statement | PUB | Kiowa | 42 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.